Alert archive / Oregon / Beach Hazards Statements in 2026
Beach Hazards Statement 5, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Feb 27, 2026, 2:00 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2026, 2:00 PM PST (22:00 UTC)
- Expired
- Feb 27, 2026, 10:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WHUS46 KMFR 272200 CFWMFR Coastal Hazard Message National Weather Service Medford OR 200 PM PST Fri Feb 27 2026 ORZ021-022-280600- /O.NEW.KMFR.BH.S.0005.260227T2200Z-260228T0600Z/ South Central Oregon Coast-Curry County Coast- 200 PM PST Fri Feb 27 2026 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...Until 10 PM PST this evening. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Feb 27, 9:50 AM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 27, 9:50 AM PST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Medford OR
950 AM PST Fri Feb 27 2026
.Updated AVIATION Discussion...
&&
.AVIATION...27/18Z TAFS...LIFR conditions prevail in the Umpqua
Basin and Illinois Valley/Grants Pass area, with gradual improvement
to VFR expected by 21z. VFR conditions will prevail for the rest of
the area through the TAF period with high level clouds streaming
across the region. LIFR conditions in fog/low clouds are expected to
return to similar locations tonight, including the Coquille
Basin/North Bend area. Mid-high level clouds will increase overnight
into Saturday as a warm front approaches the region toward the end
of the current TAF period. /BR-y
&&
.PREV DISCUSSION... /Issued 356 AM PST Fri Feb 27 2026/
DISCUSSION...With an upper ridge remaining the guiding influence
today, a mild day of weather is forecast across the area. For
early this morning, fog development is the main area of interest.
Onshore flow is allowing fog to develop at the North Bend airport,
which may stick around into the late morning. Fog has also
developed in the Umpqua Valley, while so far the Rogue Valley
remains fogless under mid-level clouds. East of the Cascades,
drier air under mid- to high- level ceilings looks to limit
widespread fog, but localized development is possible.
While today's daytime highs look to be above seasonal norms, just
how far above will depend on cloud cover. The higher level clouds
look to continue into the late morning. With their presence,
probabilistic guidance has relatively large ranges for today's highs
in some places. Medford has equal chances of having a daytime high
of 60 degrees or 66 degrees, while Klamath Falls has equal chances
of 58 and 63 degrees. The earlier clouds break, the warmer an area
will be.
Tonight into Saturday, the upper ridge starts to give way to a
cutoff low approaching from the central Pacific. A warm front from
this low starting early Saturday morning, which will likely limit
fog development into the daytime hours. Rainfall from the front will
continue into early Sunday morning, then the cutoff low itself will
move over the area and bring another round of rainfall into Monday.
Forecast snow levels remain fairly high, at 8000-8500 feet with the
warm front then 6000-7000 feet with the cutoff low. Chances for
thunderstorms remain slight (10-15%) but noticeable with both of
these features. The warm front may bring convective activity into
Siskiyou and Modoc Counties, then the cutoff will bring those
chances most of the forecast area (Excepting Coos/western Douglas
and northern Lake counties). While these chances are slight, the
possibility of locally heavy rainfall and gusty winds is worth
considering.
A shortwave ridge keeps activity minimal from Monday night into
Tuesday morning, then a following trough looks to bring another
round of precipitation on Wednesday. Precipitation would be focused
west of and along the Cascades, with east side areas getting lighter
activity. With snow levels forecast to drop to 4500-5000 feet and
steady activity possible over the Cascades, periods of Advisory-
level conditions may be possible for Cascades passes. Probabilistic
guidance from the NBM shows a wide range, with 4 inches on the low
end of the forecast to 12 inches at the high end.
A progressive pattern could remain in place, with long-term ensemble
guidance showing a quiet period to end next week ahead of more
precipitation next weekend. -TAD
MARINE...Updated 200 AM PST Friday, February 26, 2026...Area
waters remain below advisory levels this morning. Breezy north to
northeast winds increase this afternoon, combining with increasing
northwest swell to produce steep seas in all waters this evening
through late Saturday morning. Conditions improve late Saturday
into Sunday as winds ease, and sub-advisory conditions are
expected to persist through early next week.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory from 4 PM this
afternoon to 1 PM PST Saturday for PZZ350-356-370-376.
&&Nearby
Beach Hazards Statements in Oregon, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.